Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 10, 2020, 11:27 AM CST for 5 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2020, 11:27 AM CST (17:27 UTC)
- Expired
- Jan 10, 2020, 12:15 PM CST
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 10:42 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
618
WUUS54 KTSA 101727
SVRTSA
OKC021-041-097-101-145-101815-
/O.NEW.KTSA.SV.W.0002.200110T1727Z-200110T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1127 AM CST Fri Jan 10 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Delaware County in northeastern Oklahoma...
Mayes County in northeastern Oklahoma...
Eastern Wagoner County in northeastern Oklahoma...
Northwestern Cherokee County in east central Oklahoma...
North central Muskogee County in east central Oklahoma...
* Until 1215 PM CST.
* At 1127 AM CST, severe thunderstorms were located along a line
extending from 5 miles west of Peggs to 3 miles northwest of
Muskogee, moving north at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Muskogee... Wagoner...
Pryor... Pryor Creek...
Fort Gibson... Chouteau...
Locust Grove... Salina...
Adair... Okay...
Hulbert... Spavinaw...
Tullahassee... Hoot Owl...
Peggs... Rose...
Leach... Spavinaw State Park...
Sportsmen Acres Community... Sequoyah State Park...
This includes Interstate 44 between mile markers 260 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A Tornado Watch remains in effect until 600 PM CST for northeastern
and east central Oklahoma.
LAT...LON 3635 9476 3564 9534 3571 9554 3607 9547
3608 9544 3647 9543
TIME...MOT...LOC 1727Z 197DEG 38KT 3606 9519 3577 9542
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 10:59 AM CST, 28 minutes earlier.
Area forecast discussion, Jan 10, 10:59 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1059 AM CST Fri Jan 10 2020
.DISCUSSION...
Showers and thunderstorms are increasing in coverage and intensity
across eastern Oklahoma late this morning. This trend will
continue into the afternoon, with severe storms and possible
tornadoes expected. Have made a few minor changes to afternoon
high temperatures, with the rest of the forecast looking good at
this time.
Update on the way.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through late tonight for OKZ049-053-057-058-
060>063-065>076.
Winter Storm Watch from late tonight through Saturday morning
for OKZ054-055-059.
AR...Flash Flood Watch through late tonight for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...05
LONG TERM....20
PLATEHazardous weather outlook, Jan 10, 5:12 AM CST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 AM CST Fri Jan 10 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 AM CST Fri Jan 10 2020
...Severe Storms and Winter Weather Expected Through Tonight...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...This Afternoon.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...This Afternoon.
AREA AT GREATEST RISK...Southeast Oklahoma.
FLASH FLOOD.
RISK...Elevated.
Area...Much of eastern Oklahoma and western Arkansas.
Onset...This Afternoon.
HEAVY RAIN.
RISK...Significant.
Area...Much of eastern Oklahoma and western Arkansas.
Onset...This Afternoon.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...Limited.
AREA...Northeast Oklahoma .
ONSET...Late Evening.
Additional Accumulations in Later Periods.
ICE ACCUMULATION.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Late Evening.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...This Evening.
DISCUSSION...
An active weather day is on tap for eastern Oklahoma and
western Arkansas as a strong cold front is poised to move
through region this afternoon and evening. Thunderstorms
are expected to become widespread across the region by
this afternoon with a line of thunderstorms eventually
forming near the cold front and moving through the region
late this afternoon and evening. Severe weather is expected
with the thunderstorms with the potential for 70 mph wind
gusts, a few tornadoes, and large hail to the size of quarters.
The severe weather threat is expected to end around midnight.
Heavy rainfall is also anticipated across the region Today and
into this evening with most of eastern Oklahoma and western
Arkansas seeing 1 to 3 inches of rain. Some locations could
see upwards of 6 inches of rain through this evening which
could lead to flash flooding. The river flood threat will
also be on the increase Today.
As cold air spills into the region behind the cold front,
a transition to wintry precipitation will take place with
freezing rain, sleet and snow all possible late tonight
across northeast Oklahoma. This could lead to slick spots
on area roadways.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
EXTENDED DISCUSSION...
The wintry precipitation will continue into Saturday across
much of eastern Oklahoma and western Arkansas as cold air
continues to invade the region and an upper level disturbance
moves across the region. Snowfall forecasts currently call
for 1 to 4 inches of snow north and west of Interstate 44
across northeast Oklahoma with 1 to 2 inches of snow across
northwest Arkansas and the remainder of northeast Oklahoma.
Lighter snow amounts will be possible across southeast Oklahoma
into west-central Arkansas. There will also be a light accumulation
of ice across the area as well. This will likely lead to hazardous
driving conditions across the region. The wintry precipitation
is expected to end late Saturday afternoon.
Temperatures on Sunday will be warm enough that any wintry travel
impacts will be relatively short lived.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts of severe weather, heavy
rain, flash flooding and winter weather. Consider readying plans to
respond to impacts from severe thunderstorms, flooding, and wintry
weather.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jan 10, 10:58 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1058 AM CST Fri Jan 10 2020
OKZ054-059-101745-
Osage OK-Pawnee OK-
1058 AM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND EASTERN PAWNEE
COUNTIES UNTIL 1145 AM CST...
At 1058 AM CST, strong thunderstorms were located along a line
extending from near Maramec to near Hallett to near Cleveland.
Movement was north at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawhuska... Hominy...
Cleveland... Fairfax...
Shidler... Wynona...
Osage... Hallett...
Blackburn... Maramec...
Skedee... Pearsonia...
Osage Hills State Park... Okesa...
Webb City... Pershing...
Nelagoney...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for northeastern
Oklahoma.
LAT...LON 3685 9672 3676 9610 3625 9643 3619 9660
3622 9672
TIME...MOT...LOC 1658Z 202DEG 46KT 3624 9664 3624 9658 3630 9649Special weather statement, Jan 10, 11:15 AM CST, 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 1115 AM CST Fri Jan 10 2020 OKZ054-101745- Osage OK- 1115 AM CST Fri Jan 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 1145 AM CST... At 1115 AM CST, a strong thunderstorm was located 6 miles southwest of Pearsonia, moving northeast at 55 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Elgin... Foraker... Pearsonia... A Tornado Watch remains in effect until 600 PM CST for northeastern Oklahoma. LAT...LON 3700 9617 3665 9648 3670 9664 3700 9657 TIME...MOT...LOC 1715Z 205DEG 48KT 3673 9652
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:42 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 25 min |
| Jan 10, 10:58 AM CST | Special Weather Statement | TSA | Osage, Pawnee | 47 min |
| Jan 10, 11:15 AM CST | Special Weather Statement | TSA | Osage | 30 min |
| Jan 10, 11:32 AM CST | Special Weather Statement | TSA | Tulsa | 28 min |
| Jan 10, 11:34 AM CST | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 41 min |
| Jan 10, 11:35 AM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 25 min |
| Jan 10, 11:39 AM CST | Special Weather Statement | TSA | Ottawa | 36 min |
| Jan 10, 11:46 AM CST | Special Weather Statement | TSA | Okmulgee | 44 min |
| Jan 10, 11:54 AM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 51 min |
| Jan 10, 12:09 PM CST | Special Weather Statement | TSA | Nowata, Washington | 51 min |
| Jan 10, 12:38 PM CST | Special Weather Statement | TSA | Muskogee, Wagoner | 37 min |
| Jan 10, 12:43 PM CST | Special Weather Statement | TSA | McIntosh, Pittsburg | 47 min |
| Jan 10, 12:54 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 51 min |
| Jan 10, 1:03 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 42 min |
| Jan 10, 1:04 PM CST | Tornado Warning | TSA | Cherokee, Muskogee, Wagoner | 41 min |
| Jan 10, 1:11 PM CST | Tornado Warning | TSA | McIntosh, Pittsburg | 36 min |
| Jan 10, 1:14 PM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata | 27 min |
| Jan 10, 1:22 PM CST | Tornado Warning | TSA | Craig, Nowata | 16 min |
| Jan 10, 1:31 PM CST | Tornado Warning | TSA | Cherokee, Delaware, Mayes | 44 min |
| Jan 10, 1:37 PM CST | Tornado Warning | TSA | McIntosh, Muskogee, Pittsburg | 38 min |
| Jan 10, 1:59 PM CST | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jan 10, 2:06 PM CST | Tornado Warning | TSA | McIntosh, Muskogee | 39 min |
| Jan 10, 2:09 PM CST | Tornado Warning | TSA | Delaware | 9 min |
| Jan 10, 2:29 PM CST | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 46 min |
| Jan 10, 2:34 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| Jan 10, 2:36 PM CST | Tornado Warning | TSA | Adair, Cherokee, Muskogee | 39 min |
| Jan 10, 2:51 PM CST | Tornado Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 39 min |
| Jan 10, 3:05 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 40 min |
| Jan 10, 3:12 PM CST | Tornado Warning | TSA | Adair, Cherokee, Delaware | 28 min |
| Jan 10, 3:13 PM CST | Areal Flood Advisory | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 3 hr |
| Jan 10, 3:21 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 39 min |
| Jan 10, 3:40 PM CST | Tornado Warning | TSA | Haskell, LeFlore, Sequoyah | 34 min |
| Jan 10, 3:49 PM CST | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Jan 10, 3:50 PM CST | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Sequoyah | 3 hr |
| Jan 10, 3:55 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 50 min |
| Jan 10, 3:58 PM CST | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Jan 10, 4:02 PM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 23 hr |
| Jan 10, 4:24 PM CST | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 51 min |
| Jan 10, 4:34 PM CST | Winter Storm Watch | TSA | Pawnee, Washington | 4 hr |
| Jan 10, 4:53 PM CST | Flash Flood Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| Jan 10, 5:16 PM CST | Special Weather Statement | TSA | Pittsburg | 44 min |
| Jan 10, 5:47 PM CST | Special Weather Statement | TSA | Haskell, Latimer | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.